MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 5, 13MM; SEE H10

EXACTECH, INC. CC TIBIAL INSERT SZ 5, 13MM; SEE H10
Catalog Number 208-25-13
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via legal notification, that patient, underwent initial right knee replacement surgery on (b)(6) 2012 and was implanted with an optetrak polyethylene tibial insert.On (b)(6) 2022, plaintiff underwent right knee revision surgery, approximately 10 years 5 months post initial procedure, due to ¿osteolysis,¿ ¿aseptic loosening of [the] femoral component¿ and ¿wear of the [polyethylene] liner with delamination.¿ plaintiff's right knee revision surgery was due to accelerated and preventable wear of the optetrak polyethylene tibial insert.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
Added information to section e4.H6: investigation results - the revision reported in (b)(4) may have been the result of polyethylene wear, osteolysis, and femoral loosening as stated in the legal documentation.The aseptic (non-infected) loosening may have been the result of both patient-related conditions and an insufficient bond between the femoral component and the bone.The extent and root cause of the reported polyethylene wear and osteolysis cannot be determined as the explanted devices were not returned for evaluation and radiographs, photographs, or operative notes were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6 the following sections were corrected: h6 mdr section codes updated/corrected: a, b, e, g the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, femoral loosening, and patellar loosening, or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and full product information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 5, 13MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16502352
Report Number1038671-2023-00389
Device Sequence Number17707049
Product Code JWH
UDI-Device Identifier10885862054425
UDI-Public10885862054425
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2014
Device Catalogue Number208-25-13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer08/01/2023
08/01/2023
01/24/2025
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date08/10/2023
08/10/2023
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown